Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 204, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 1, 2005, 5:04 PM MDT for Weld County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2005, 5:04 PM MDT (23:04 UTC)
- Expired
- Aug 1, 2005, 5:28 PM MDT
- In force
- 24 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Weld County, CO
The radar
The Cheyenne radar (KCYS), 75 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -405 J/kg
- Mixed-layer LCL
- 1921 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:00 PM MDT, 2 hours 4 minutes earlier.
Area forecast discussion, Aug 1, 3:00 PM MDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 300 PM MDT MON AUG 1 2005 .SHORT TERM...CONVECTION UNDERWAY OVER AND EAST OF THE FRONT RANGE AT THIS HOUR. STRONGEST CONVECTION OCCURRING ALONG A PSEUDO-DRY LINE/WIND SHEAR AXIS EXTENDING NEWRD FROM SERN DOUGLAS COUNTY TO CENTRAL WASHINGTON COUNTY. ALREADY ISSUED A WARNING FOR ONE STORM IN ERN ADAMS COUNTY. 30-40F TEMP/DEWPOINT SPREADS AND MID-LEVEL LAPSE RATES EXCEEDING 8.5C/KM OVER THE AREA. NORTH OF THIS BOUNDARY WHERE SFC DEWPOINTS SOME 10-15F HIGHER...DERIVED CAPE VALUES IN THE 2000-2500 J/KG RANGE. WILL HAVE TO WATCH THIS AREA IN THE NEXT COUPLE OF HOURS AS OUTFLOW BOUNDARIES FROM STORMS MOVING OFF THE FOOTHILLS MAY PROVIDE THE CATALYST TO FIRE OFF A FEW STORMS...POSSIBLY SEVERE. SEVERE MICROBURSTS AND HAIL MAIN THREAT WITHOUT FAVORABLE SHEAR IN PLACE. SKIES WILL BE SLOW TO CLEAR OVERNIGHT...ESPLY OVER THE MTNS AND WRN VALLEYS WITH PLUME OF MID-LEVEL MONSOONAL MOISTURE HANGING AROUND. TUESDAY...MODELS SHOWING US A DRIER AND SLIGHTLY WARMER DAY. SFC WINDS EAST OF THE MTNS MORE WLY ON TUESDAY WITH LEE TROUGHING FARTHER OUT ON THE PLAINS. THUS...HAVE LOWERED POPS BY AT LEAST 10 PCT FROM THOSE TODAY...AND HAVE STARTED T-STORMS A BIT LATER IN THE AFTERNOON. ATMOSPHERE STILL QUITE UNSTABLE WITH STRONG SOLAR HEATING. MICROBURSTS PROBABLY MAIN THREAT WITH LATE DAY STORMS. AS FOR TEMPS...SHOULD SEE AFTERNOON READINGS SOME 3-5F ABOVE THOSE OBSERVED THIS AFTERNOON. COULD SEE TEMPS IN THE NORTHEAST CORNER OF THE STATE AROUND THE CENTURY MARK AGAIN. .LONG TERM...TUE NGT-THU...MDLS KEEP UPR RDG OVR CNTRL RCKYS. MONSOONAL FLOW WILL CONT TO BRING MID AND HI LVL MSTR NWD AND SPREAD IT OVR AREA. THE TRAILING PART OF SHT WV MOVG ACRS THE NRN RCKYS AND NRN PLAINS WILL CAUSE A SURGE OF HI PRES TO MOVE S OVR THE HI PLAINS. RESULTING UPSLP FLO ON WED NGT INTO THU WILL ENHANCE UPSLP FLO OVR THE HI PLAINS AND AGAINST THE ERN SLPS OF MTNS. Q-G OMEGA SHWS UPWARD MOTION WITH SYS. MDLS SHW ABUNDANT AMTS OF PCPN. THE MST FAVORED AREA WUD BE THE ERN SLP OF MTNS AND HIR TRRN. SLO MOVG TSTMS IN THESE FVRD AREAS CUD PRODUCE LCL HVY RAINFALL WED NGT. MDL PRECIPITIBLE WATERS INCRS TO 1.36 IN IN DEN. TEMPS WILL BE MUCH COOLER ON THU AND FCST HI TEMPS IN 70S MAY NOT BE COOL ENUF. LTL CHNG FM CURRENT PATTERN EXPECTED ON TUE NGT AND WED. WILL MAKE ONLY SML ADJUSTMENTS TO MOS TEMP GUIDANCE VALUES. IN EXTENDED PRD...FRI-MON...MDLS MAINTAIN UPR RDG OVR CNTRL RCKYS THRU MON. MONSOONAL FLO OF MSTR NWD FM MEX INTO AREA WILL BE MAINTAINED UNTIL SAT WHEN DRIER AIR ON NW FLO ALF PUSHES MSTR PLUME TO S AND E OF AREA. THUS WILL KEEP LWR CHC OF TSTMS FM SAT THRU MON. TEMPS WILL GRADUALLY WARM TO ABV SEASONAL NORMS BY MON AS SFC HI PRES ON PLAINS BCMS REPLACED BY LEE TROFG. && .BOU...NONE. && BAKER/GARD...WFO BOULDER
Hazardous weather outlook, Aug 1, 11:15 AM MDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1115 AM MDT MON AUG 01 2005 COZ030>051-021200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1115 AM MDT MON AUG 01 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT MOIST AND UNSTABLE MONSOONAL FLOW COMBINED WITH STRONG AFTERNOON HEATING WILL PRODUCE SCATTERED THUNDERSTORMS OVER THE MOUNTAINS AND FOOTHILLS. OTHER THUNDERSTORMS MAY DEVELOP OVER THE NORTHEAST PLAINS LATER IN THE AFTERNOON OR DURING THE EARLY EVENING HOURS ALONG OUTFLOW BOUNDARIES GENERATED BY THUNDERSTORMS MOVING OFF THE HIGHER TERRAIN. STORMS MAY PRODUCE STRONG GUSTY OUTFLOW WINDS AND SMALL HAIL ALONG WITH SOME BRIEF HEAVY RAIN. ALL THUNDERSTORMS WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. STORMS SHOULD END IN MOST AREAS BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. BAKER/GARD...WFO BOULDER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 2:39 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe | 51 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.